Alert archive / New Jersey / Small Craft Advisories in 2020

Small Craft Advisory 84, NWS Philadelphia/Mount Holly

November 3, 2020

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 3, 2020, 6:40 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2020, 6:40 AM EST (11:40 UTC)
Expired
Nov 3, 2020, 1:21 PM EST
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

080 
WHUS71 KPHI 031140
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
640 AM EST Tue Nov 3 2020

ANZ450>455-031500-
/O.CON.KPHI.GL.W.0023.000000T0000Z-201103T1500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
640 AM EST Tue Nov 3 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...West northwest winds 20 to 25 knots with gusts up to 35 
  knots and seas 4 to 6 ft.

* WHERE...The Atlantic coastal waters of New Jersey and Delaware.

* WHEN...Until 10:00 AM this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid the hazardous conditions. 
Remain in port, seek safe harbor, alter course, and/or secure your
vessel for severe conditions.

&&

$$

ANZ431-031500-
/O.CON.KPHI.GL.W.0023.000000T0000Z-201103T1500Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
640 AM EST Tue Nov 3 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...West northwest winds 20 to 25 knots with gusts up to 35
  knots and waves 2 to 4 ft.

* WHERE...Lower Delaware Bay.

* WHEN...Until 10:00 AM this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid the hazardous conditions. 
Remain in port, seek safe harbor, alter course, and/or secure your
vessel for severe conditions.

&&

$$

ANZ430-031800-
/O.NEW.KPHI.SC.Y.0084.201103T1140Z-201103T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
640 AM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS 
AFTERNOON...

* WHAT...West northwest winds 15 to 20 knots with gusts up to 30
  knots and waves 2 to 3 ft.

* WHERE...Upper Delaware Bay.

* WHEN...Until 1:00 PM this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating a small 
vessel, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
487 
WHUS71 KPHI 031402
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
902 AM EST Tue Nov 3 2020

ANZ431-453>455-032100-
/O.CAN.KPHI.GL.W.0023.000000T0000Z-201103T1500Z/
/O.EXB.KPHI.SC.Y.0084.000000T0000Z-201103T2300Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
902 AM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...In Atlantic coastal waters, Coastal waters from Great
  Egg Inlet to Fenwick Island DE out 20 nm. In Delaware Bay 
  Waters, Delaware Bay waters south of East Point NJ to Slaughter 
  Beach DE.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>452-031800-
/O.EXT.KPHI.GL.W.0023.000000T0000Z-201103T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
902 AM EST Tue Nov 3 2020

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...West northwest winds 20 to 25 knots with gusts up to 35
  knots and seas 5 to 8 ft.

* WHERE...The Atlantic coastal waters of northern and central New
  Jersey.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. Rough seas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ430-031800-
/O.CON.KPHI.SC.Y.0084.000000T0000Z-201103T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
902 AM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West northwest winds 15 to 20 knots with gusts up to 30 
  knots and waves 2 to 3 ft.

* WHERE...Upper Delaware Bay.

* WHEN...Until 1:00 PM this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
155 
WHUS71 KPHI 031821
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
121 PM EST Tue Nov 3 2020

ANZ450>452-032300-
/O.EXP.KPHI.GL.W.0023.000000T0000Z-201103T1800Z/
/O.NEW.KPHI.SC.Y.0085.201103T1821Z-201103T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
121 PM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ431-453>455-031930-
/O.CAN.KPHI.SC.Y.0084.000000T0000Z-201103T2300Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
121 PM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

ANZ430-031930-
/O.EXP.KPHI.SC.Y.0084.000000T0000Z-201103T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
121 PM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 6:18 AM EST, 22 minutes earlier.

Area forecast discussion, Nov 3, 6:18 AM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
618 AM EST Tue Nov 3 2020

.SYNOPSIS...
A weak cold front approaching from the northwest is forecast to
pass through our region this morning. High pressure is expected
to follow from the west and southwest for this afternoon and
tonight. The center of the high is anticipated to settle over
the western North Atlantic and it will likely influence our
weather into the coming weekend and the early part of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Weak warm air advection ahead of a shortwave perturbation that
will affect the Northeast this morning has resulted in
southwesterly flow at the surface and an upward climb in
temperatures, especially across the southern half of the CWA.
Precipitation chances across the north with the Clipper are
looking a little less substantial this morning. A slight warm
trend may result in a few sprinkles rather than flurries.

A Clipper, driven by this perturbation, will dive southeast out
of southern Canada into New England through the morning as it
slides through the highly-amplified trough responsible for
yesterday's unsettled weather. A weak cold front associated with
this feature will begin to slide from north to south through
the day, helping to enhance mixing of mid-level winds to the
surface. While it will be breezy this morning, not expecting
winds anything like what we saw yesterday with gusts generally
only up to 25 mph.

As the main mid-level trough pulls off to the north and east,
height rises will begin as a long-fused and gradual warm
advection pattern initiates, lasting well into the end of the
week. As such, highs this afternoon will be a touch warmer in
the low 50s across the region, which will feel much better given
the weaker winds.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A quiet night is in store, one free from headlines as high
pressure begins to build into the region from the southwest.
Overall, an impressive mid-level ridge across much of the
eastern U.S., somewhat unusual for this time of year. Winds are
expected to turn light and variable. With clear skies, surfaces
should radiate fairly efficiently. Lighter winds will likely aid
in cooling. This will likely result in patchy fog, especially
across southeastern Pennsylvania and into Northern New Jersey.
Lows in the low 30s to the north and upper 30s across Delmarva.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A period of tranquil weather with above normal temperatures is
anticipated from Wednesday through Monday.

Surface high pressure is forecast to extend from the
southeastern states up to Canada's Maritime Provinces on
Wednesday. The high is expected to remain generally in place
through the weekend and into the early part of next week.

We are anticipating mostly clear conditions with two
exceptions. There may be some localized late night and morning
low clouds and fog during the period. Also, a mid level short
wave approaching from the northwest is forecast to pass overhead
on Friday morning. High clouds are expected to precede and
accompany the feature from Thursday into early Friday.

Highs should favor the 60s and lower 70s, with lows mostly in
the 40s and 50s.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR with scattered clouds in the morning. Slight chance
for a snow shower across the Poconos and far northern New
Jersey. Southwesterly winds turning west-northwesterly into the
afternoon from 10 to 15 knots with gusts to 20 knots, especially
this morning and into the early afternoon. High confidence.

Tonight...VFR with winds turning light and variable. Potential
for patchy fog across southeast Pennsylvania and northern New
Jersey, which could lead to visibility restrictions. Moderate
confidence.

Outlook...

Wednesday...Patchy low clouds and fog in the morning, otherwise
mainly VFR. Southwest wind 5 to 10 knots. Medium to high
confidence.

Thursday...Patchy low clouds and fog in the morning, otherwise
mainly VFR. Southwest wind 5 to 10 knots. Medium to high
confidence.

Friday...Mainly VFR. Southwest wind 5 to 10 knots. Medium to
high confidence.

Saturday...Patchy low clouds and fog in the morning, otherwise
mainly VFR. Variable wind 5 to 10 knots. Medium to high
confidence.

&&

.MARINE...
Today...Gales to continue early this morning as a weak cold
front pushes southward across the region. Winds expected to drop
into the afternoon from 20 to 25 knots, thus an advisory is
expected into the late afternoon or evening. Seas dropping from
3 to 5 feet to 1 to 3 feet.

Tonight...Winds and seas are expected to drop below advisory
thresholds.

Outlook...

Wednesday through Saturday...No marine headlines are
anticipated.

&&

.TIDES/COASTAL FLOODING...
The west to northwest flow is expected to continue into
tonight. However, it will weaken gradually. Water levels will
remain low in our tidal areas into tonight but they should not
reach the Low Water Advisory criterion. The water levels should
return to near normal during Wednesday and Thursday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 10 AM EST this morning for ANZ431-450>455.

&&

Synopsis...Iovino
Near Term...Davis
Short Term...Davis
Long Term...Iovino
Aviation...Davis/Iovino
Marine...Davis/Iovino
Tides/Coastal Flooding...WFO PHI
Hazardous weather outlook, Nov 3, 3:18 AM EST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
318 AM EST Tue Nov 3 2020

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-040830-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
318 AM EST Tue Nov 3 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ431-450>455-040830-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
318 AM EST Tue Nov 3 2020

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-040830-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
318 AM EST Tue Nov 3 2020

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 8:22 PM ESTFreeze WarningPHICumberland, Salem7 hr
Nov 3, 1:21 PM ESTSmall Craft AdvisoryPHI3 hr

Nearby

Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.